Alert archive / Indiana / Freeze Warnings in 2012

Freeze Warning 4, NWS Indianapolis, IN

April 10, 201239 counties in Indiana

NWS Indianapolis, IN issued this freeze warning at Apr 10, 2012, 2:46 PM EDT for 39 counties in Indiana. It took effect at Apr 11, 2012, 2:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 10, 2012, 2:46 PM EDT (18:46 UTC)
In effect from
Apr 11, 2012, 2:00 AM EDT
Expired
Apr 11, 2012, 9:00 AM EDT
In force
7 hr
Issued by
NWS Indianapolis, IN
All 39 counties

Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.8 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2012-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2012-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -95 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1571 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
-95 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

584 
WWUS73 KIND 101846
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
246 PM EDT TUE APR 10 2012

...FREEZING TEMPERATURES TONIGHT AND WEDNESDAY MORNING...
...FREEZING TEMPERATURES POSSIBLE WEDNESDAY NIGHT...

.COLD CANADIAN AIR WILL CONTINUE TO FLOW INTO CENTRAL INDIANA THE
NEXT COUPLE OF DAYS. THIS WILL ALLOW FOR TEMPERATURES TO DIP TO
FREEZING OR FALL BELOW FREEZING TONIGHT...AND POSSIBLY AGAIN
WEDNESDAY NIGHT.

INZ021-028>031-035>049-051>057-060>065-067>072-110300-
/O.UPG.KIND.FZ.A.0004.120411T0400Z-120411T1200Z/
/O.NEW.KIND.FZ.W.0004.120411T0600Z-120411T1300Z/
/O.NEW.KIND.FZ.A.0005.120412T0600Z-120412T1300Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
246 PM EDT TUE APR 10 2012

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY...
...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY. A
NEW FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN
EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING. 

* TEMPERATURE...32 DEGREES OR BELOW

* IMPACTS...CROPS AND SENSITIVE VEGETATION COULD BE HARMED OR 
  KILLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS COULD KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

50
3 follow-up statements
067 
WWUS73 KIND 110213
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1013 PM EDT TUE APR 10 2012

...FREEZING TEMPERATURES TONIGHT AND WEDNESDAY MORNING... ...
FREEZING TEMPERATURES POSSIBLE WEDNESDAY NIGHT...

.COLD CANADIAN AIR WILL CONTINUE TO FLOW INTO CENTRAL INDIANA THE
NEXT COUPLE OF DAYS. THIS WILL ALLOW FOR TEMPERATURES TO DIP TO
FREEZING OR FALL BELOW FREEZING TONIGHT...AND POSSIBLY AGAIN
WEDNESDAY NIGHT.

INZ021-028>031-035>049-051>057-060>065-067>072-111015-
/O.CON.KIND.FZ.W.0004.120411T0600Z-120411T1300Z/
/O.CON.KIND.FZ.A.0005.120412T0600Z-120412T1300Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
1013 PM EDT TUE APR 10 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
WEDNESDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY MORNING...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
WEDNESDAY. A FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY
NIGHT THROUGH THURSDAY MORNING. 

* TEMPERATURE...32 DEGREES OR BELOW

* IMPACTS...CROPS AND SENSITIVE VEGETATION COULD BE HARMED OR 
  KILLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS COULD KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
695 
WWUS73 KIND 110804
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
404 AM EDT WED APR 11 2012

...FREEZING TEMPERATURES EXPECTED EARLY THIS MORNING AS WELL AS LATE
TONIGHT AND EARLY THURSDAY MORNING...

.COLD CANADIAN AIR WILL CONTINUE TO FLOW INTO CENTRAL INDIANA THE
NEXT COUPLE OF DAYS. THIS WILL ALLOW FOR TEMPERATURES TO DROP BELOW
FREEZING EARLY THIS MORNING AND AGAIN LATE TONIGHT AND EARLY
THURSDAY MORNING.

INZ021-028>031-035>049-051>057-060>065-067>072-111300-
/O.UPG.KIND.FZ.A.0005.120412T0600Z-120412T1300Z/
/O.NEW.KIND.FZ.W.0005.120412T0600Z-120412T1300Z/
/O.CON.KIND.FZ.W.0004.000000T0000Z-120411T1300Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
404 AM EDT WED APR 11 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. A FREEZE WARNING REMAINS IN
EFFECT UNTIL 9 AM EDT THIS MORNING. 

* TEMPERATURE...32 DEGREES OR BELOW.

* IMPACTS...CROPS AND SENSITIVE VEGETATION COULD BE HARMED OR 
  KILLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS COULD KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

JAS
776 
WWUS73 KIND 111309
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
909 AM EDT WED APR 11 2012

...TEMPERATURES EXPECTED TO FALL BELOW FREEZING AGAIN LATE TONIGHT
AND EARLY THURSDAY ...

.COLD CANADIAN AIR WILL CONTINUE TO IMPACT CENTRAL INDIANA AS HIGH
PRESSURE SETTLES OVER THE REGION. CALM WINDS AND CLEAR SKIES WILL
ALLOW TEMPERATURES TO DROP BELOW FREEZING AGAIN LATE TONIGHT AND
EARLY THURSDAY MORNING. TEMPERATURES COULD FALL INTO THE UPPER 20S
RESULTING IN A HARD FREEZE ACROSS CENTRAL INDIANA.

INZ021-028>031-035>049-051>057-060>065-067>072-112115-
/O.EXP.KIND.FZ.W.0004.000000T0000Z-120411T1300Z/
/O.CON.KIND.FZ.W.0005.120412T0600Z-120412T1300Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
909 AM EDT WED APR 11 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
THURSDAY...
...FREEZE WARNING HAS EXPIRED...

THE FREEZE WARNING IS NO LONGER IN EFFECT. A FREEZE WARNING
REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY. 

* TEMPERATURE...32 DEGREES OR BELOW.

* IMPACTS...CROPS AND SENSITIVE VEGETATION COULD BE HARMED OR 
  KILLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS COULD KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

HOMANN/SMF

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this freeze warning went out at Apr 10, 1:26 PM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, Apr 10, 1:26 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
126 PM EDT TUE APR 10 2012

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
HIGH PRESSURE IS EXPECTED ACROSS THE AREA THROUGH THE END OF THE
WEEK. A FRONTAL SYSTEM IS EXPECTED TO MOVE INTO THE AREA LATE IN
THE WEEKEND OR EARLY NEXT WEEK.

&&

.NEAR TERM /REST OF TODAY/...

MAIN CHANGE MADE WAS TO BE MORE OPTIMISTIC ON SKY COVER...MAINLY
THIS MORNING. AREA OF STRATOCU WILL WORK INTO THE NORTHEAST FORECAST
AREA THIS AFTERNOON...AND SOME CU WILL ALSO DEVELOP ELSEWHERE LATER.
HOWEVER THERE WILL BE A GOOD AMOUNT OF SUNSHINE UNTIL THEN...SO
UPDATED GRIDS TO REFLECT THIS.

TEMPERATURES SEEM TO BE RESPONDING WELL TO THE SUN...SO HAVE ONLY
MADE MINOR ADJUSTMENTS TO TEMPERATURES. WILL HAVE TO WATCH IMPACT OF
STRATOCU ACROSS THE NORTHEAST AREA THOUGH.

&&

.SHORT TERM /TONIGHT THROUGH THURSDAY/...
SHORT TERM MODELS INDICATE SLOWLY PROGRESSIVE UPPER FLOW EXPECTED
OVER THE NEXT FEW DAYS. UPPER TROUGHING OVER THE EASTERN PARTS OF
THE COUNTRY WILL SLOWLY PUSH EAST...WHILE UPPER RIDGING CURRENTLY
OVER THE ROCKIES WILL MOVE INTO THE MIDWEST BY THURSDAY NIGHT.
LITTLE THREAT OF PRECIPITATION EXPECTED THROUGH THURSDAY WITH
SURFACE HIGH PRESSURE IN CONTROL AND A DRY AIR MASS. WEAK SHORT WAVE
TROUGH DROPPING SOUTH THROUGH THE AREA TONIGHT AND WEDNESDAY MAY
RESULT IN SOME INCREASED CLOUD COVER AT THOSE TIMES...BUT THAT WOULD
BE ABOUT IT.

SOME OF THE ENSEMBLES INDICATE A LOW PRECIPITATION THREAT BY
THURSDAY NIGHT WITH THE POTENTIAL FOR AN UPPER WAVE RIPPLING THROUGH
THE MEAN RIDGE...SO WILL KEEP SOME LOW POPS IN THE WEST THURSDAY
NIGHT FOR NOW.

IN GENERAL...DON/T HAVE ANY MAJOR PROBLEMS WITH THE GFS MOS
TEMPERATURES FOR THE NEXT COUPLE OF DAYS...BUT THE LOWS WEDNESDAY
NIGHT MAY BE A LITTLE TOO WARM. SOME CLOUD COVER TONIGHT RESULT IN A
LOWER CONFIDENCE OF REACHING FREEZING AT THIS TIME...SO WILL KEEP
THE FREEZE WATCH GOING FOR NOW. APPEARS MOST AREAS HAVE A GOOD SHOT
AT REACHING FREEZING WEDNESDAY NIGHT WITH SURFACE RIDGE
OVERHEAD...BUT TO AVOID CONFUSION WITH MULTIPLE WATCHES WILL NOT
ISSUE ANY FREEZE HEADLINES FOR WEDNESDAY NIGHT AT THIS TIME.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
THE LONG TERM WILL BE CHARACTERIZED BY MODERATING TEMPERATURES AS
WELL AS PERIODIC SHOWER AND THUNDERSTORM CHANCES AS MODELS AGREE
WITH MOVING AN UPPER RIDGE ACROSS THE OHIO VALLEY ON FRIDAY WITH A
WARM FRONT LIFTING NORTHEAST ACROSS CENTRAL INDIANA ON SATURDAY
STEERED BY THE FAST SOUTHWEST FLOW ALOFT. MODELS HAVE DIFFERENCES
REGARDING THE EVOLUTION OF THE AFOREMENTIONED FRONTAL SYSTEM WITH
ALL BUT THE SLOWER 00Z GEM BRINGING THE STATIONARY FRONT BACK
SOUTHEAST AS A COLD FRONT ACROSS CENTRAL INDIANA SUNDAY NIGHT AND
MONDAY BEFORE SETTLING ALONG THE OHIO RIVER VALLEY BY 00Z TUESDAY.
THE END RESULT WILL BE CHANCES OF SHOWERS FRIDAY AND FRIDAY NIGHT
WITH THUNDERSTORM CHANCES BY SATURDAY AS CENTRAL INDIANA RESIDES
IN THE WARM SECTOR. THIS SHOULD ALSO ALLOW TEMPERATURES TO MOVE
BACK INTO THE 70S SATURDAY AND SUNDAY PER THE CENTRAL REGION
INITIALIZATION. REMAINDER OF THE CR INIT TEMPERATURES LOOK OK WITH
A NICE NORTH AND SOUTH TEMPERATURE GRADIENT ON MONDAY AS A RESULT
OF THE EXPECTED COLD FRONTAL POSITION.

&&

.AVIATION /DISCUSSION FOR 101800Z TAF ISSUANCE/...

VFR CONDITIONS EXPECTED THROUGHOUT THE FORECAST PERIOD.

MOSTLY SUNNY SKIES SO FAR TODAY BUT AS LAPSE RATES STEEPEN AND CYCLONIC
FLOW ALOFT SHARPENS AS THE UPPER TROUGH SETTLES INTO THE GREAT
LAKES ANTICIPATING AN INCREASE IN VFR CU COVERAGE THROUGHOUT THE
AFTERNOON...ESPECIALLY AT KIND AND KLAF. NORTHWEST WINDS WILL
CONTINUE TO GUST TO 30 TO 35KTS FOR THE REST OF THE AFTERNOON AS
LOW LEVEL MIXING MAXIMIZES.

WINDS WILL DROP OFF THIS EVENING AND CONTINUE AT LESS THAN 10KTS
OVERNIGHT. POTENTIAL EXISTS FOR PERIOD OF MORE EXTENSIVE STRATOCU
COVERAGE TONIGHT AS UPPER LEVEL SHORTWAVE DROPS ACROSS CENTRAL
INDIANA. HAVE ONCE AGAIN HIT CEILINGS A BIT HARDER IN TERMS OF
COVERAGE AT KIND AND KLAF IN CLOSER PROXIMITY TO THE FORCING ALOFT
ASSOCIATED WITH THE DISTURBANCE. CLOUDS WILL THIN BETWEEN 06 AND
12Z IN WAKE OF THE DISTURBANCE PASSING. WINDS WILL VEER TO A N/NW
DIRECTION FOR WEDNESDAY MORNING WITH GUSTS TO NEAR 20KTS RESUMING
BY LATE MORNING. DIURNAL CU SHOULD DEVELOP QUICKLY BY LATE MORNING
AS WELL AS CONVECTIVE TEMPS ARE REACHED.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM MIDNIGHT EDT TONIGHT THROUGH WEDNESDAY MORNING
FOR INZ021-028>031-035>049-051>057-060>065-067>072.

&&

SYNOPSIS...JAS
NEAR TERM...50
SHORT TERM...JAS
LONG TERM....KOCH
AVIATION...RYAN
Hazardous weather outlook, Apr 10, 5:36 AM EDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
536 AM EDT TUE APR 10 2012

INZ021-028>031-035>049-051>057-060>065-067>072-111000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
536 AM EDT TUE APR 10 2012

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: GUSTY WINDS ARE EXPECTED LATER TODAY...ALONG WITH LOW
AFTERNOON RELATIVE HUMIDITY. FREEZING TEMPERATURES ARE POSSIBLE
TONIGHT.

HAZARDS: NORTHWEST WINDS GUSTING UP TO 35 MPH...HAZARDOUS BURNING
CONDITIONS...AND FREEZING TEMPERATURES.

TIMING: WIND GUSTS AND HAZARDOUS BURNING CONDITIONS EXPECTED FROM
ABOUT MIDDAY THROUGH SUNSET. FREEZING TEMPERATURES BETWEEN
MIDNIGHT TONIGHT AND 800 AM EDT WEDNESDAY MORNING.

DISCUSSION: A COMBINATION OF HIGH PRESSURE BUILDING IN FROM CANADA
AND A DEEP AREA OF LOW PRESSURE OVER NEW ENGLAND WILL RESULT IN
GUSTY WINDS AND LOW AFTERNOON RELATIVE HUMIDITY. THESE CONDITIONS
WILL RESULT IN AN ELEVATED RISK OF HAZARDOUS BURNING CONDITIONS
THIS AFTERNOON. THE RISK IS EXPECTED TO DIMINISH WITH SUNSET AS
WINDS DIE OFF AND RELATIVE HUMIDITY INCREASES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

OUTLOOK: THUNDERSTORM ACTIVITY IS POSSIBLE OVER THE WEEKEND AND INTO
EARLY NEXT WEEK...FROM SATURDAY THROUGH NEXT MONDAY. AT THIS
TIME...SEVERE STORMS ARE NOT EXPECTED.

FREEZING TEMPERATURES ARE POSSIBLE LATE WEDNESDAY NIGHT AND EARLY
THURSDAY MORNING.

DISCUSSION: HIGH PRESSURE IS EXPECTED ACROSS THE AREA THROUGH THE
END OF THE WEEK. A FRONTAL SYSTEM IS EXPECTED TO MOVE INTO THE
AREA LATE IN THE WEEKEND OR EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

JAS

In the hours before

Special weather statement, Apr 10, 11:48 AM EDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1148 AM EDT TUE APR 10 2012

INZ021-028>031-035>049-051>057-060>065-067>072-110000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
1148 AM EDT TUE APR 10 2012

...INCREASED THREAT FOR HAZARDOUS BURNING CONDITIONS THIS AFTERNOON...

GUSTY NORTHWEST WINDS TO NEAR 35 MPH HAVE DEVELOPED AND WILL
CONTINUE INTO THE EARLY EVENING HOURS. IN ADDITION...RELATIVE
HUMIDITY LEVELS THIS AFTERNOON ARE EXPECTED TO DROP TO AROUND 25
TO 30 PERCENT. THIS COMBINATION WILL CREATE HAZARDOUS BURNING
CONDITIONS THIS AFTERNOON THROUGH THE EARLY EVENING.

MOST SMALL FUELS HAVE GREENED UP CONSIDERABLY WITH THE MILD
SPRING...HOWEVER WOODED OR SHELTERED AREAS WOULD HOLD THE GREATEST
CHANCE OF YIELDING DRY FUELS THAT WOULD ENHANCE DANGEROUS FIRE
GROWTH.

RYAN

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 2:46 PM EDTFreeze WatchINDBartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more13 hr

Nearby

Freeze Warnings in Indiana, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.